Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 5, 2018, 3:19 PM CST for Union Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2018, 3:19 PM CST (21:19 UTC)
- Expired
- Mar 5, 2018, 4:00 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 3:53 PM CST | FUNNEL CLOUD | Farmerville, LA | FUNNEL CLOUD REPORTED NEAR FARMERVILLE, PHOTO ON TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WFUS54 KSHV 052119
TORSHV
LAC111-052200-
/O.NEW.KSHV.TO.W.0019.180305T2119Z-180305T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
319 PM CST MON MAR 5 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Union Parish in north central Louisiana...
* Until 400 PM CST
* At 318 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bernice, or 14 miles southeast of Junction City,
moving east southeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Farmerville around 355 PM CST.
Other locations impacted by this tornadic thunderstorm include Bayou
D Arbonne Lake and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3280 9267 3289 9264 3287 9236 3270 9238
TIME...MOT...LOC 2118Z 280DEG 17KT 3283 9262
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
132 follow-up statements
917
WWUS54 KSHV 052135
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
335 PM CST MON MAR 5 2018
LAC111-052200-
/O.CON.KSHV.TO.W.0019.000000T0000Z-180305T2200Z/
Union LA-
335 PM CST MON MAR 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL
UNION PARISH...
At 334 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Farmerville, or 19 miles southeast of
Junction City, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Farmerville around 355 PM CST.
Other locations impacted by this tornadic thunderstorm include Bayou
D Arbonne Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3278 9257 3288 9254 3287 9236 3270 9238
TIME...MOT...LOC 2134Z 279DEG 17KT 3281 9251
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13694
WWUS54 KSHV 052148
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
348 PM CST MON MAR 5 2018
LAC111-052200-
/O.CON.KSHV.TO.W.0019.000000T0000Z-180305T2200Z/
Union LA-
348 PM CST MON MAR 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL
UNION PARISH...
At 348 PM CST, a severe thunderstorm capable of producing a tornado
was located over Farmerville, or 22 miles southwest of Huttig, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Union Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3277 9247 3285 9245 3285 9236 3274 9238
TIME...MOT...LOC 2148Z 280DEG 17KT 3280 9243
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 5, 12:30 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 5, 12:30 PM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1230 PM CST Mon Mar 5 2018 .UPDATE... Tweak pops/wx for likely or definite to showers and thunderstorms. && .DISCUSSION... Coverage of thunderstorms is sufficient to go with scattered now with a line stretching from Bullard to Longview and Rodessa and near Bradley. The front shows up on our 88D as well from Tyler to Gilmer to Douglassville and near Texarkana. Updated zones to remove morning wording and tweak likely pops back to the TS line. /24/ && .PREV DISCUSSION... /issued 1114 AM CST Mon Mar 5 2018/ AVIATION... Widely scattered showers and thunderstorms are beginning to ignite now in the warm sector which makes up most of our region this late morning. For our terminal airspace, prevailed VCSH for the TXK and ELD terminals with prevailing VCTS for the I-20 terminal locations as well as the LFK terminal with tempo TSRA remarks through much of the afternoon and in the case of the ELD and MLU terminals, into the early evening as well. Ceilings are mostly low VFR with a mixture of MVFR attm and these ceilings should continue to climb to low VFR conditions through the day albeit a brief lowering with the passage of a SH or TS. Southwest winds near 10kts with gusts approaching 20kts will shift around to the north and west in the wake of the front this afternoon with speeds near 10kts with a brief higher gust before winds decouple quickly after sunset this evening. We should lose the lower clouds in the wake of the frontal boundary later today/this evening as well with all terminal sites becoming VFR after 00z this evening. 13 PREV DISCUSSION... /issued 1030 AM CST Mon Mar 5 2018/ UPDATE... To raise highs a bit and shave likely pops this morning. DISCUSSION... Showers are cropping up from Gun Barrel City to Canton to Pittsburg and Texarkana ahead of the front which is knocking on our door and stretches from near Terrell to Paris and somewhere in NW McCurtain county in SE OK. We have trimmed likely pops over NE TX/SW AR where a pre-frontal trough can be imagined in the popcorn of reflectivity. We have also raised highs across the board with a few sites already there and considering the duration of the SW wind along some compressional heating all ahead of the front. No other changes at this time. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 45 69 39 / 60 20 0 0 MLU 77 47 69 39 / 80 50 10 0 DEQ 74 36 66 33 / 40 0 0 0 TXK 75 41 66 36 / 40 10 0 0 ELD 75 42 67 36 / 60 10 0 0 TYR 76 43 69 39 / 40 10 0 0 GGG 77 43 68 38 / 60 10 0 0 LFK 79 47 71 41 / 70 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/13
Hazardous weather outlook, Mar 5, 11:56 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1156 AM CST Mon Mar 5 2018 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 061800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 1156 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and isolated thunderstorms will be possible into the early afternoon, as a cold front moves through the region. Gusty winds and hail may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 061800- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1156 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for south central Arkansas, northwest and north central Louisiana, east Texas and deep east Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected this afternoon and tonight, as a cold front moves through the region. A few isolated strong storms could become marginally severe with damaging winds and large hail this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight due to the isolated nature of any severe weather. 24
In the hours before
Local storm report, Mar 5, 1:43 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CST MON MAR 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SW HENDERSON 32.11N 94.85W
03/05/2018 RUSK TX PUBLIC
SPOTTER REPORTED A TREE DOWN AT CR 414 AND
US HWY. 69 SOUTHWEST OF TOWN. SPOTTER
WITNESSED THE EVENT REPORTED WINDS OF 40 MPH
WITH THE STORM. TREE WAS UPROOTED FROM THE
WIND AND VERY WET SOIL CONDITIONS IN THE
AREA. LARGE LIMBS ALSO RESULTED IN
POWERLINES DOWNED ON JACKSONVILLE DRIVE ON
THE SOUTH SIDE OF HENDERSON.
&&
MBSpecial weather statement, Mar 5, 1:50 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
150 PM CST MON MAR 5 2018
LAZ003-004-052030-
Claiborne LA-Webster LA-
150 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WEBSTER AND
NORTHERN CLAIBORNE PARISHES UNTIL 230 PM CST...
At 150 PM CST, Doppler radar was tracking a strong thunderstorm near
Shongaloo, or 12 miles east of Springhill, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Haynesville, Shongaloo, Antioch, Leton, Summerfield and Corney Lake.
LAT...LON 3282 9275 3287 9334 3302 9333 3302 9286
3301 9275
TIME...MOT...LOC 1950Z 274DEG 34KT 3296 9325
13Local storm report, Mar 5, 2:01 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST MON MAR 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SW HENDERSON 32.11N 94.85W
03/05/2018 RUSK TX TRAINED SPOTTER
SPOTTER REPORTED A DOWNED TREE AT US HWY. 79
AND AND CR 402 AS WELL AS AT CR. 407 AND 79.
SPOTTER WITNESSED THE EVENT AND REPORTED
WINDS NEAR 40 MPH. TREES WERE UPROOTED FROM
THE WIND AND VERY WET SOIL CONDITIONS IN THE
AREA.
&&
MBSpecial weather statement, Mar 5, 2:28 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
228 PM CST MON MAR 5 2018
TXZ153-052115-
Shelby TX-
228 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 315
PM CST...
At 228 PM CST, Doppler radar was tracking a strong thunderstorm near
Tenaha, or 9 miles northwest of Center, moving east southeast at 30
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Center, Tenaha, Timpson, Shelbyville, Huxley, James, Jordans Store
and Paxton.
LAT...LON 3182 9443 3185 9445 3198 9440 3198 9430
3192 9396 3191 9395 3191 9392 3189 9393
3189 9392 3190 9390 3188 9390 3187 9388
3186 9389 3181 9387 3180 9384 3164 9388
TIME...MOT...LOC 2028Z 285DEG 25KT 3188 9430
13Special weather statement, Mar 5, 2:30 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 PM CST MON MAR 5 2018
LAZ001-010-052115-
De Soto LA-Caddo LA-
230 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE SOTO AND SOUTHERN
CADDO PARISHES UNTIL 315 PM CST...
At 230 PM CST, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 15 miles southwest of Shreveport, moving east at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stonewall, Keachi, Gloster, Keat Chie, Ninock, Frierson, Kickapoo,
Keithville, Caspiana, Spring Ridge, Kingston and Reeds Store.
LAT...LON 3218 9399 3236 9397 3236 9361 3235 9362
3235 9358 3233 9358 3235 9356 3231 9355
3231 9353 3229 9355 3230 9352 3227 9352
3228 9350 3226 9349 3225 9346 3224 9361
3220 9359 3218 9353 3213 9351 3211 9354
TIME...MOT...LOC 2030Z 275DEG 27KT 3227 9390
13Special weather statement, Mar 5, 2:59 PM CST, 20 minutes before
Special Weather Statement National Weather Service Shreveport LA 259 PM CST MON MAR 5 2018 LAZ004-006-052145- Union LA-Claiborne LA- 259 PM CST MON MAR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL CLAIBORNE PARISHES UNTIL 345 PM CST... At 259 PM CST, Doppler radar was tracking a strong thunderstorm near Bernice, or 12 miles south of Junction City, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Farmerville, Bernice, Cooley, Spearsville, Lillie, Bayou D Arbonne Lake, Corney Lake and Shiloh. LAT...LON 3272 9241 3279 9281 3294 9280 3291 9238 TIME...MOT...LOC 2059Z 279DEG 24KT 3284 9273 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:46 PM CST | Special Weather Statement | SHV | Bossier | 44 min |
| Mar 5, 1:50 PM CST | Special Weather Statement | SHV | Claiborne | 40 min |
| Mar 5, 2:14 PM CST | Tornado Warning | SHV | Claiborne | 46 min |
| Mar 5, 2:30 PM CST | Special Weather Statement | SHV | De Soto | 45 min |
| Mar 5, 2:59 PM CST | Special Weather Statement | SHV | Union | 46 min |
| Mar 5, 3:46 PM CST | Special Weather Statement | SHV | Red River | 44 min |
| Mar 5, 4:09 PM CST | Special Weather Statement | SHV | Union | 21 min |
| Mar 5, 4:20 PM CST | Special Weather Statement | SHV | Natchitoches | 40 min |
| Mar 5, 4:50 PM CST | Special Weather Statement | SHV | Jackson | 40 min |
| Mar 5, 5:43 PM CST | Special Weather Statement | SHV | Sabine | 32 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.